# SDR 2006FA0000729

- Difficulty date: July 14, 2006
- Submitted: July 27, 2006
- Operation: General aviation
- Aircraft: N185MH
- Make and model: Robsin R22BETA
- Aircraft serial: 0976
- Engine: Lyc O320B2C
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Adapter
- Condition: Broken
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE CHANGING OIL FILTER DURING ROUTINE 100 HR INSPECTION, OIL FILTER ADAPTER CENTER THREADED SHAFT BROKE OFF LEAVING HALF SHAFT INSIDE ADAPTER AND OTHER HALF THREADED INTO OIL FILTER.  THIS OCCURRED WITH MINIMAL ROTATIONAL TORQUE BEING APPLIED.  INSPECTION OF SHAFT REVEALED THAT MACHINED CENTER SECTION OF SHAFT AT SHEAR POINT WAS MACHINED TO DEEP LEAVING ONLY A MAXIMUM WALL THICKNESS OF .020, AND PROBABLY MUCH LESS AT SHEAR LINE JUDGING BY KNIFE EDGE CONDITION OF BREAK POINT.  RECOMMENDATION: FURTHER INVESTIGATION AT MFG LEVEL POSSIBLE AD GENERATION TO DETERMINE IF OTHER UNITS CURRENTLY IN SERVICE HAVE SAME DEFECT CONDITION.
